MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II, SUTURE HOOK, DISPOSABLE, 60 DEGREE RIGHT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II, SUTURE HOOK, DISPOSABLE, 60 DEGREE RIGHT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6382
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
International complaints reported on behalf of the customer that the device c6382, spectrum ii, suture hook, disposable, 60 degree right, was being used on 06feb23 during a labral repair procedure when it was reported ¿surgeon inserted spectrum hook into labrum arthroscopically.End of hook broke off inside joint.Retrieved immediately." it was also reported that there were no changes to the procedure.Further assessment questioning found that the fragment was removed using a grasper.The procedure was completed with a 2-minute delay and the current status of the patient was reported as ¿no effect.¿ there was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of ¿end of hook broke off¿ was confirmed based on photographic evidence and device evaluation.Examination of the returned used device found suture hook broken off at the weld.Broken hook was not returned for evaluation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 16 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.Prior to use, always inspect suture needle for damage (i.E., worn, dull, bent or cracked).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
International complaints reported on behalf of the customer that the device c6382, spectrum ii, suture hook, disposable, 60 degree right, was being used on (b)(6) 2023 during a labral repair procedure when it was reported ¿surgeon inserted spectrum hook into labrum arthroscopically.End of hook broke off inside joint.Retrieved immediately." it was also reported that there were no changes to the procedure.Further assessment questioning found that the fragment was removed using a grasper.The procedure was completed with a 2-minute delay and the current status of the patient was reported as ¿no effect.¿ there was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II, SUTURE HOOK, DISPOSABLE, 60 DEGREE RIGHT, QTY 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16431555
Report Number1017294-2023-00012
Device Sequence Number17470704
Product Code LXH
UDI-Device Identifier10845854018675
UDI-Public(01)10845854018675(17)261117(30)1(10)1207999
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC6382
Device Catalogue NumberC6382
Device Lot Number1207999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic